MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA15L2
Medical Device Problem Codes Connection Problem (2900); Temperature Problem (3022)
Health Effect - Clinical Codes Hemothorax (1896); No Code Available (3191)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device was used for lung malignant tumor.Activation was started with antenna, but temperature error occurred immediately after the activation started.The saline was checked, and it was at room temperature.To specify which one of the antennas and the generator was the cause, a new antenna was used, and its activation was checked, and it could be activated without problem.After that, a new antenna was used, and this time the error "antenna not detected" occurred simultaneously when powering on.Connected the first antenna for a trial, and the error "antenna not detected" also occurred.Because the generator was not stable, rf ablation was decided to be performed according to the doctor's judgment.The tumor seemed to be ablated, but complications (hemothorax) occurred and at present the patient was under observation.The surgical time was extended, and reoperation was require d due to the issue.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found one of the pins in the connector was bent.The reported condition was confirmed.A pin in the cable connector was found to be bent.The pin may have been bent when the antenna was assembled to the cable during use.The bent pin caused the antenna not to be recognized.Since the pin was bent, the antenna could not be functionally tested.The investigation identified the root cause of the reported event to be user error.If information is provided in the future, a supplemental report will be issued.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7990020
Report Number3006451981-2018-00616
Device Sequence Number1669864
Product Code NEY
UDI-Device Identifier10884521706583
UDI-Public10884521706583
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model NumberCA15L2
Device Catalogue NumberCA15L2
Device Lot NumberS8GG001X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;